Alert archive / Michigan / Frost Advisories in 2018
Frost Advisory 3, NWS Northern Indiana
NWS Northern Indiana issued this frost advisory at Oct 13, 2018, 2:59 PM EDT for Branch County, Hillsdale County, Michigan. It took effect at Oct 14, 2018, 2:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2018, 2:59 PM EDT (18:59 UTC)
- In effect from
- Oct 14, 2018, 2:00 AM EDT
- Expired
- Oct 14, 2018, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Northern Indiana
Counties Branch County, MI, Hillsdale County, MI
The radar
The Northern Indiana radar (KIWX), 94 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 703 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
057 WWUS73 KIWX 131859 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 259 PM EDT Sat Oct 13 2018 MIZ080-081-140300- /O.NEW.KIWX.FR.Y.0003.181014T0600Z-181014T1200Z/ Branch-Hillsdale- Including the cities of Coldwater, Bronson, Hillsdale, Jonesville, and Litchfield 259 PM EDT Sat Oct 13 2018 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY... The National Weather Service in Northern Indiana has issued a Frost Advisory...which is in effect from 2 AM to 8 AM EDT Sunday. HAZARDOUS WEATHER... * Areas of frost are expected to develop late tonight into early Sunday morning as temperatures fall into the mid 30s across southeastern lower Michigan. IMPACTS... * Tender vegetation may need to be covered or otherwise protected from cold temperatures late tonight and early Sunday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
2 follow-up statements
634 WWUS73 KIWX 140224 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 1024 PM EDT Sat Oct 13 2018 MIZ080-081-141030- /O.CON.KIWX.FR.Y.0003.181014T0600Z-181014T1200Z/ Branch-Hillsdale- Including the cities of Coldwater, Bronson, Hillsdale, Jonesville, and Litchfield 1024 PM EDT Sat Oct 13 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY... HAZARDOUS WEATHER... * Areas of frost are expected to develop late tonight into early Sunday morning as temperatures fall into the mid 30s across southeastern lower Michigan. IMPACTS... * Tender vegetation may need to be covered or otherwise protected from cold temperatures late tonight and early Sunday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
536 WWUS73 KIWX 140759 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 359 AM EDT Sun Oct 14 2018 MIZ080-081-141200- /O.CON.KIWX.FR.Y.0003.000000T0000Z-181014T1200Z/ Branch-Hillsdale- Including the cities of Coldwater, Bronson, Hillsdale, Jonesville, and Litchfield 359 AM EDT Sun Oct 14 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... HAZARDOUS WEATHER... * Areas of frost are expected to develop late tonight into early Sunday morning as temperatures fall into the mid 30s across southeastern lower Michigan. IMPACTS... * Tender vegetation may need to be covered or otherwise protected from cold temperatures late tonight and early Sunday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this frost advisory went out at Oct 13, 12:48 PM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, Oct 13, 12:48 PM EDT, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 1248 PM EDT Sat Oct 13 2018 .SYNOPSIS... Issued at 659 AM EDT Sat Oct 13 2018 Cool and mainly dry weather will be the story through most of this weekend. A chance of rain returns with a frontal passage late Sunday, then dry and cool weather returns for much of the upcoming work week. Highs will mainly be in the 50s and lows in the 30s. && .SHORT TERM...(Today and Tonight) Issued at 401 AM EDT Sat Oct 13 2018 Clouds have been clearing from west to east in many spots. However, few flies in the ointment will likely limit/prevent widespread frost. Lake effect clouds have been moving well inland on NW flow. Low stratus deck also observed across Central and North IL, expanding east into our western counties. Most likely damaging frost potential will not come to fruition despite temps in the mid 30s. After coordination, will leave headlines intact in for any breaks in the clouds that may occur. Skies should be able to clear through the day as subsidence takes over, but have lowered highs a touch given expected cloud cover this morning and ongoing CAA. Another cool night in store with high pressure shifting east of the area. Temps will again fall into the mid to upper 30s. May be some frost chances but will not hoist any headlines. && .LONG TERM...(Sunday through Friday) Issued at 401 AM EDT Sat Oct 13 2018 Temperatures will make a run closer to normal highs around 60 Sunday ahead of the next trough set to bring increased rain chances to the region. Blend of models continues to vary between likely or categorical pops Sunday night with best forcing and moisture advection in place. Rain will quickly exit by Monday with dry and cooler conditions to dominate once again. With regards to temps a few cold nights will be in store with frost potential best Monday and Weds nights. Rain chances will return just outside the forecast period with temps heading back to near normal levels. && .AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon) Issued at 1244 PM EDT Sat Oct 13 2018 Broken MVFR stratocu should scatter out by or just shortly after TAF issuance leaving VFR conditions and light winds through the period. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Murphy SHORT TERM...Fisher LONG TERM...Fisher AVIATION...Steinwedel Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Oct 13, 5:07 AM EDT, 9 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 507 AM EDT Sat Oct 13 2018 MIZ077-OHZ002-005-016-025-140915- Berrien-Fulton OH-Henry-Putnam-Allen OH- 507 AM EDT Sat Oct 13 2018 This Hazardous Weather Outlook is for southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Chances for frost exist Monday through Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ003>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-004-015-024- 140915- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI- St. Joseph MI-Branch-Hillsdale-Williams-Defiance-Paulding-Van Wert- 507 AM EDT Sat Oct 13 2018 /407 AM CDT Sat Oct 13 2018/ ...FROST ADVISORY IN EFFECT UNTIL 9 AM EDT /8 AM CDT/ THIS MORNING... This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. Frost is possible late tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Chances for frost exist Monday through Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-140915- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 507 AM EDT Sat Oct 13 2018 This Hazardous Weather Outlook is for The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Conditions hazardous to small craft will be possible again Monday and Wednesday.
Nearby
Frost Advisories in Michigan, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.